4th Zoladex implant and feeling ill, is this normal??

I have recently had my 4th implant and so far i haven't been feeling to bad a few tears and a bit of pain with the first couple but i have been feeling really sick and tired with this one and wonder if this is normal? i thought i was doing so well and that i would be fine with the last few i have to have. I am also on HRT tablets each day. If anyone can give me and info at all i would really appreciate it. The worst bit for me is the feeling sick, since i was a child i have a big fear of being sick and often when i feel it i have to lay down and often not move for hours until it passes, i can't be doing this at work........Please help!! :) Thank you

Last edited by

4 Replies

  • Hey,

    Ive just had my sixth injection of zoladex.

    Ive had all the side effects! Can't remember if it was after my second or third injection i had servere nausea and migraines for a week.

    Its important to get checked out by a gp as could indicate a number of things. For me it turned out to be hormone surges and i ended up on two anti sickness tablets constantly for a week then it faded. During that time it was servere nausea only.

    Since i have vomitted twice quite violently on different days for no apparent reason. I think again surges in hormone levels.

    It really is horrendous, feel for you.

    I found extra strong mints, lemon squash and fresh air were my biggest helpers... A dark room and sleep it off.

    Hope it passes soon xxx

  • Thank you so much for your reply, im off to see the nurse today for an asthma check so i'll be dropping this in there to! i felt terrible after the first one but the 2nd and 3rd i was fine and then when i started to feel ill this week i started to panic! i pain i can just about stand at ttimes but the sickness i cant!

    Mints are with me all the time just in case i start feeling bad.

    Thank you again for your help. Hope you are feeling more normal now? if that is even possible on these things?? xxx

  • You have been mighty lucky so far. I was grim from after the 2nd or 3rd week onwards of the 1st implant. Yes it is absolutely normal, infact more patients have side effects that make them feel grim than don't have too many side effects, so you really have been lucky up till this point.

    I stopped after the 4th one.

    See how you get on till the next one is due, and if you really can't face another month then stop. It is not curing the endo, and it does take time for the ovaries to kick start again, so even when you stop you could have anywhere from 8 week to many months waiting for the priods to return and not having nearly so many grim side effects as the drug wears off out of your system.

    If you read through the patient advice leaflet there are so many side effects and it only lists the main ones, but the list is long. My side effects actually got progressively more severe as i went through each implant. I was unable to work the entire time I was on the drug. If you cannot work, don't work. Call your employer on any day you are not up to it and explain to them that you will not be in and will be back as soon as you are feeling better. They cannot discipline you for multiple times off sick because it is a chemo drug and it's side effects fluctuate, and if a cancer patient on chemo needs adhoc days off while going through treatments you are entiled to the same flexibility. The side effects are going to hit you the same as they would a man taking the drug for prostate cancer or a man or woman taking it for breast cancer. Tell your employer you are on chemo and thus far it has been something you coped with, but now you are struggling and the side effects are kicking in and you need time off. I am sure when you explain it to them they will be flexible, if not then you need to contact your union right away.

    The patient advice leaflet online is on


    I can't offer any advice other than to rest and try and sleep through the side effects if you can, and don't have another implant if your quality of life is severely impacted by the side effects.

  • Thank you for your reply, as i have been doing so well i did start to panic as i said I am a nightmare when it comes to being sick and often it frightens me so much my partner has to get my dad round i have always been like it! I am off to see the nurse today so i am going to ask for some more info on all of this. I love this site, quick answers from people who have had the same experiences to share with others.

    Thank you again xx

You may also like...